Mississippi, 2006Lightning Strike in Mississippi, April 21, 2006
April 21, 2006 · NWS JAN · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 21, 8:30 AM CST, 5 hours earlier.
Area forecast discussion, Apr 21, 8:30 AM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT FRI APR 21 2006
.DISCUSSION...
MESOSCALE UPDATE...VERY COMPLEX MESOSCALE SITUATION THIS
MORNING...AND NONE OF THE MODELS ARE HANDLING IT WELL. 13Z SFC
ANALYSIS SHOWED A MESOLOW OVER SE TX NW OF KPOE...WITH A WELL
DEFINED OUTFLOW BOUNDARY EXTENDING ENE FROM IT ALONG A WISNER
LA...TO KJAN...TO MACON LINE. OUTFLOW BOUNDARY IS WELL DEFINED IN
VISIBLE SATELLITE IMAGERY...AND KGWX 88D VWP SHOWS IT TO BE 3-4 KFT
THICK...SO EXPECT IT TO PLAY A SIGNIFICANT ROLE IN WX INTO THE
AFTERNOON.
KPOE 88D DATA SHOWS A WELL DEFINED SUPERCELL/BOW ECHO STRUCTURE HAS
BEEN INTENSIFYING N OF KPOE. THIS ACTIVITY IS AHEAD OF MESOSCALE
CONVECTIVE VORT WHICH SHOWS UP IN WATER VAPOR IMAGERY...AND
LEDBETTER TX PROFILER SHOWS 40-50 KT MID LEVEL REAR INFLOW JET
PUNCHING INTO MCS WHICH NOT SURPRISINGLY NONE OF THE MODELS SHOW.
EXPECT AS THIS SYSTEM PROPAGATES DOWNSTREAM TOWARD SOUTHERN PART OF
FORECAST AREA...WILL SEE CONVECTION CONTINUE TO INCREASE AND
INTENSIFY. MODIFIED 12Z JAN RAOB SHOWS MLCAPE VALUES AROUND 1300
J/KG EVEN WITH TEMPERATURES ONLY IN MID 70S...SO EVEN WITH
WIDESPREAD HIGH CLOUDINESS MOVING IN EXPECT ENOUGH INSTABILITY TO
FUEL SEVERE STORMS. RUC MODEL SEEMS TO BE UNDERPLAYING THIS
AVAILABLE INSTABILITY BASED ON MODIFIED SOUNDINGS. TIMING PLACES
CURRENT STG ACTIVITY OVER LA INTO OUR SW PARISHES BETWEEN 15Z AND
16Z...AND EXPECT ADDITIONAL ACTIVITY TO DEVELOP AHEAD OF IT
PARTICULARLY ALONG OUTFLOW BOUNDARY EXTENDING ACROSS CENTRAL
SECTIONS. THIS WELL DEFINED BOUNDARY MAY PROVIDE A FOCUS FOR
ENHANCED ACTIVITY TODAY. SPC WRF MODEL DOES SEEM TO HAVE SOMEWHAT OF
A HANDLE ON CURRENT MCS OVER TX/LA...AND IT SHOWS STRONG INCREASE IN
CONVECTION LATE MORNING/EARLY AFTERNOON ACROSS CENTRAL AND SOUTHERN
SECTIONS OF AREA...WITH INITIAL MODE APPEARING TO BE
SUPERCELLS/BOWING LINE SEGMENTS. THIS SEEMS REASONABLE GIVEN 40-50
KT OF 0-6 KM SHEAR OVER AREA. EVENTUALLY SHOULD SEE CONGLOMERATION
INTO MORE OF A SQUALL LINE WHICH SHOULD MOVE ACROSS AREA...WRF SEEMS
A BIT SLOW IN MOVING IT ACROSS AREA BASED ON CURRENT TRENDS...AND
EXPECT THAT MAIN THREAT OF SVR WX SHOULD COME TO AN END ACROSS THE
ENTIRE AREA BY EARLY EVENING.
AS FAR AS SEVERE WEATHER TYPE...STEEP MID LEVEL LAPSE RATES...650 TO
500 MB LAPSE RATES LOOK TO BE IN 7-8 DEG RANGE WITH SIGNIFICANT CAPE
IN THIS LAYER...WOULD FAVOR SOME QUITE LARGE HAIL IN ADDITION TO
WIND DAMAGE. COULD BE SOME SIGNIFICANT REPORTS OF
BOTH...PARTICULARLY ACROSS SOUTHERN SECTIONS IF ORGANIZED
SUPERCELLS/BOWS CAN MAINTAIN OR DEVELOP OUT OF ACTIVITY CURRENTLY
OVER LA AND NEAR CONVECTIVE BOUNDARY ACROSS CENTRAL SECTIONS. AS FAR
AS TORNADIC POTENTIAL...LOW LEVEL SHEAR IS RELATIVELY WEAK...BUT
COULD BE A BIT MORE RISK IF ANY SUPERCELL DEVELOPS IN VICINITY OF
CONVECTIVE BOUNDARY WHERE LOW LEVEL VORTICITY WOULD BE ENHANCED.
CURRENT HWO SHOWS LESS OF A THREAT OVER DELTA...AND THIS SEEMS
REASONABLE GIVEN DEPTH OF COOLER/MORE STABLE LAYER OVER AREA AND
NORTHERN STRATIFORM SIDE OF MCS STREAMING TOWARD THAT AREA. IF ANY
RISK DOES EXIST THERE...IT WOULD LIKELY BE FROM ELEVATED HAILERS.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
08
Hazardous weather outlook, Apr 21, 1:26 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT FRI APR 21 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221926-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
226 PM CDT FRI APR 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SATURDAY...
...THUNDERSTORMS...
SEVERE WEATHER WILL BE POSSIBLE ACROSS THE EASTERN PORTIONS OF
MISSISSIPPI FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING.
THE BEST CHANCE OF SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE
FROM PHILADELPHIA TO HATTIESBURG. LARGE HAIL AND DAMAGING WINDS
ARE STILL THE HIGHEST RISK BUT ISOLATED TORNADOES CAN NOT BE
RULED OUT.
AS A STRONG UPPER LEVEL DISTURBANCE PUSHES TOWARDS THE AREA IT WILL
PUSH THE THUNDERSTORMS THROUGH THE EASTERN SECTIONS OF THE REGION
BY LATE THIS EVENING. A COLD FRONT WILL PUSH THROUGH THE REGION
THIS EVENING...WHICH WILL END THE RAIN FROM THE WEST DURING THE
NIGHT.
ALL OF THE STRONG STORMS SHOULD PUSH EAST OF MISSISSIPPI PRIOR TO
MIDNIGHT ENDING THE RISK FOR SEVERE WEATHER.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...
...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE
REGION TUESDAY WITH A SURFACE COLD FRONT PLOWING SOUTH EASTWARD
THROUGH THE LOWER MISSISSIPPI VALLEY. THE COLD FRONT MAY STALL OVER
THE AREA AND BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT WILL LATE TUESDAY AFTERNOON THROUGH WEDNESDAY. THE
ATMOSPHERE OVER THE REGION WILL BE VERY MOIST AND UNSTABLE. SEVERAL
WAVES WILL MOVE THROUGH THE AREA...INCREASING THE POTENTIAL FOR
HEAVY RAIN. CHANGES IN THE FORECAST MAY OCCUR SO PLEASE MONITOR
LATER UPDATES ON THIS STORM SYSTEM.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON THROUGH THE LATE
EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED OVER THE WEEKEND
BUT MAY BE NEEDED AGAIN TUESDAY NIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 21, 11:41 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT FRI APR 21 2006
MSZ043-211815-
MADISON MS-
1241 PM CDT FRI APR 21 2006
...STRONG THUNDERSTORM OVER WESTERN MADISON COUNTY...
AT 1240 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN MADISON COUNTY...JUST EAST OF
FLORA. THE STORM WAS MOVING NORTHEAST AT 20 MPH. THIS STORM WILL
PRODUCE FREQUENT LIGHTNING...VERY HEAVY RAINFALL...SMALL HAIL...AND
WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WESTERN MADISON COUNTY
THROUGH 1 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 4
PM. PEOPLE SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER.
AG
Local storm report, Apr 21, 12:36 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 1 E CANTON 32.61N 90.01W
04/21/2006 E1.50 INCH MADISON MS EMERGENCY MNGR
REPORT OF HAIL CRACKING WINDSHIELDS JUST EAST OF CANTON
&&
CLBLocal storm report, Apr 21, 12:53 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 2 SE RICHLAND 32.21N 90.14W
04/21/2006 E0.88 INCH RANKIN MS EMERGENCY MNGR
0135 PM HAIL 2 NE RICHLAND 32.25N 90.14W
04/21/2006 M0.88 INCH RANKIN MS NWS EMPLOYEE
NICKEL SIZED HAIL
0145 PM HAIL BRANDON 32.28N 90.00W
04/21/2006 E0.50 INCH RANKIN MS EMERGENCY MNGR
40 MPH WINDS ALSO REPORTED. NEAR THE INTERSECTION OF HWYS
468 AND 469.
&&
AGLocal storm report, Apr 21, 12:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL FLORENCE 32.15N 90.13W
04/21/2006 E0.50 INCH RANKIN MS PUBLIC
REPORTED HALF INCH HAIL
&&
CLBLightning, Warren
- When
- April 21, 1:30 PM CST
- Where
- Warren County, Le Tourneau
- Property damage
- $70,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
Lightning struck the roof of a home in southern Warren County and caused a large fire which heavily damage the roof of the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 21, 2006$201,000 · F1 · 21 events
- Damaging Winds in Mississippi, April 21, 2006$300,000 · 60 kt wind · 2 events
- Hail in Mississippi, April 21, 2006$200,000 · 1.5 in hail · 4 events
- Tornado in Mississippi, April 21, 2006$100,000 · F0 · 1 event
- Hail and Damaging Winds in Alabama, April 21, 2006$50,000 · 1.75 in hail · 13 events
- Damaging Wind in Ohio, April 21, 2006$55,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$15,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in California, April 21, 20061 in hail · 8 events
- Flash Flooding in Puerto Rico, April 21, 2006$4,000 · 7 events
- Damaging Wind in Tennessee, April 21, 2006$12,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499718.